Switching to Edoxaban from Apixaban - AF Association

AF Association
19,766 members24,154 posts

Switching to Edoxaban from Apixaban

fatwelshbuddha
fatwelshbuddha

went to see my GP this morning as a follow up since it's just over 12 months since I had my AF related stroke and wanted to talk through some matters with him relating to my prescription. one of the things he suggested was a switch from apixaban to edoxaban on grounds of a) cost, and b) availability if Brexit happens (seems edoxaban supply is more secure and guaranteed than apixaban).

I suppose the other benefit of edoxaban is that it's 1 a day as opposed to 2.

I have no real concerns and if it saves £ all the better but wondered what people's experience of this switch has been (if you have switched of course). has the switch been positive, negative or neutral (i.e. no difference).?

9 Replies
oldestnewest

I used to be on Edoxaban, i had fewer side effects than when i was on Rivaoxaban, Dabigatran etc

Edoxaban was the most expensive at the time.

When I return to being anticogulated I will start with this one

No switch. Edoxaban is the one that I have been put on and have not noticed anything whatsoever. Having said that.....the accompanying leaflet nearly frightened me to death lol

There have been a few comments on this site about Edoxaban being cheaper than Apixaban et al and that may be why your doc. wants you to change.My gp is being 'sat on' to keep costs down.....hospital visits,drugs,the lot.

Hidden
Hidden

Hello i switched because Apixaban gave me side effects and edoxaban is better. I asked my new cardiologist if it was safe in case of a bleed etc and was warfarine safer. He said no edoxaban is a very safe effective drug. Hope that helps.

fatwelshbuddha
fatwelshbuddha
in reply to Hidden

thanks - what I wanted to hear

Hidden
Hidden

B****y Brexit - can’t get away from it even on here hahahaha.

Hope they are stockpiling my Apixaban somewhere!!!!

Pat x

I switched to Edoxaban from Warfarin, much more convenient and no real problems to report, except I do get indigestion type discomfort and burping. The NHS website does say indigestion is a side effect. One GP at my doctors has said they will always prescribe a PPI to take with Edoxaban because of this. This was the first I have heard of this. So at the moment I am trying lansoprazole for a few weeks to see if it has any effect on indigestion symptoms. I don't want to take indefinitely as there is some evidence it can suppress iron in the body.

PPIs also interfere with absorption of magmesium and vit b 12. Less magnesium might mean more afib. I would sooner put up with indigestion than take a PPI. Taken long term they are bad for the body.

You may also like...